MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only half of the lens and a small cut portion were returned in the lens case.Viscoelastic was observed dried on the lens portions.The lens was swabbed with klrp to evaluate for damage.The optic portions have been cut into pieces.These portions were scratched and had chipped areas with material removed.This damage may have been interpreted as the report complaint.It cannot be determine any of this damage was present before the lens removal.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the reported "crystals on the lens" could not be determined.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company's release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An inventory management specialist reported that during intraocular lens implant procedure, debris on lens was observed.Additional information was requested and received stating there were crystals on the optic, so the lens was explanted during the initial procedure and implanted with new lens.There was no patient harm.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13667658
Report Number1119421-2022-00400
Device Sequence Number14821487
Product Code HQL
UDI-Device Identifier00380652332750
UDI-Public00380652332750
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.245
Device Lot Number12671790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR; MONARCH III CARTRIDGE D; PROVISC OVD
Patient SexUnknown